Alert archive / Texas / Flash Flood Warnings in 2002
Flash Flood Warning 34, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 6, 2002, 12:21 PM CDT for Eastland County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2002, 12:21 PM CDT (17:21 UTC)
- Expired
- Jul 6, 2002, 4:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Eastland County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1099 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 061721 FFWFTW TXC133-062115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1217 PM CDT SAT JUL 6 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTLAND COUNTY IN NORTH CENTRAL TEXAS * UNTIL 415 PM CDT. * AT 1217 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN WEST AND SOUTHWEST OF CISCO...MOVING NORTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE EASTLAND AND RANGER SEVERAL STREETS IN CISCO WERE CLOSED DUE TO HIGH WATERS...AND WATER WAS REPORTED RUNNING OVER HIGHWAY 183 BETWEEN CISCO AND RISING STAR AT 1100 AM. HEAVY RAIN CONTINUES TO FALL IN THE AREA...AND MORE FLOODING PROBLEMS ARE EXPECTED WITH ADDITIONAL RAIN THIS AFTERNOON. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3247 9905 3209 9909 3230 9850 3250 9851
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 11:35 AM CDT, 46 minutes earlier.
Area forecast discussion, Jul 6, 11:35 AM CDT, 46 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 1135 AM CDT SAT JUL 6 2002 ...AVIATION DISCUSSION... WITH THE UPPER LEVEL STORM QUASI STATIONARY NORTHWEST OF ABILENE...WE WILL ONCE AGAIN HAVE WIDELY SCATTERED TO SCATTERED SHFOWERS AND THUNDERSTORMS OVER MOST OF NORTH TEXAS THIS AFTERNOON...DISSIPATING BY 03-04Z. OUTSIDE OF MVFR TO IFR IN SHRA/TSRA...SCT-BKN HIGH CLOUDS AND LIGHT SOUTHEAST OR LIGHT AND VARIABLE WINDS...EXCEPT GUSTY IN TSRA. 59 ...PREVIOUS PUBLIC DISCUSSION... THE UPPER LEVEL TROUGH WILL CONTINUE TO INFLUENCE THE WEATHER ACROSS NORTH TEXAS. WILL KEEP THE BEST POPS...50-60 PERCENT... IN THE WEST...AND 30S-40S ELSEWHERE. RAINFALL COULD BE HEAVY AT TIMES. WILL NEED A FLASH FLOOD WATCH ACROSS THE WESTERN COUNTIES...GENERALLY ALONG AND SOUTHWEST OF A BRECKENRIDGE... TO GATESVILLE LINE. #58 FCSTID = 58 DFW 92 73 93 74 / 40 20 40 20 ACT 93 72 93 73 / 40 20 40 20 PRX 92 72 93 73 / 30 0 40 20 DTO 91 72 93 73 / 40 20 40 20 TKI 91 72 93 73 / 40 20 40 20 DAL 92 73 93 74 / 40 20 40 20 TRL 92 73 93 73 / 30 0 40 20 CRS 93 72 93 73 / 40 20 40 20 TPL 93 72 93 73 / 40 20 40 20 .FWD...FLOOD WATCH FOR TODAY ZONES TXZ129>130...TXZ141>143... TXZ156>157.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 9:38 AM CDT | Flash Flood Warning | FWD | Eastland | 3 hr |
| Jul 6, 4:13 PM CDT | Flash Flood Warning | FWD | Eastland | 107 min |
Nearby
Flash Flood Warnings in Texas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.